Alert archive / Arkansas / Tornado Warnings in 2004
Tornado Warning 1, NWS Little Rock, AR
NWS Little Rock, AR issued this tornado warning at Apr 9, 2004, 7:27 PM CDT for Polk County, Arkansas. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 9, 2004, 7:27 PM CDT (00:27 UTC)
- Expired
- Apr 9, 2004, 8:15 PM CDT
- In force
- 48 min
- Issued by
- NWS Little Rock, AR
- Area
- Counties, with a storm outline in the text
County Polk County, AR
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 9, 4:00 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 0.5 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 350 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 1945 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
927
WFUS54 KLZK 100027
TORLIT
ARC113-100115-
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
725 PM CDT FRI APR 9 2004
THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A
* TORNADO WARNING FOR...
POLK COUNTY IN WESTERN ARKANSAS
* UNTIL 815 PM CDT
* AT 722 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
TORNADO 18 MILES NORTHWEST OF HATFIELD...OR ABOUT 22 MILES WEST OF
MENA...MOVING SOUTHEAST AT 40 MPH.
* THE TORNADO IS EXPECTED TO BE NEAR...
HATFIELD AROUND 745 PM CDT
MENA AROUND 755 PM CDT
&&
THIS IS A DANGEROUS STORM SITUATION. TORNADOES HAVE BEEN CONFIRMED
WITH THIS STORM IN SOUTHEAST OKLAHOMA. THE STORM MAY ALSO PRODUCE
GOLFBALL SIZE HAIL OR LARGER. GO TO AN INTERIOR ROOM AWAY FROM
WINDOWS ON THE LOWEST FLOOR. PUT AS MANY WALLS BETWEEN YOURSELF AND
THE OUTDOORS AS YOU CAN. ABANDON MOBILE HOMES NOW. MOVE TO A STRONG
BUILDING OR UNDERGROUND SHELTER.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN LITTLE ROCK.
LAT...LON 3452 9445 3472 9445 3462 9405 3442 9394
3437 9403
$$
46What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this tornado warning went out at Apr 9, 2:54 PM CDT, 4 hours 33 minutes earlier.
Area forecast discussion, Apr 9, 2:54 PM CDT, 4 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 230 PM CDT FRI APR 9 2004 .SHORT TERM... WATER VAPOR IMAGES SHOW THE ROTATION CENTER OVER OKLAHOMA. IT IS TRIGGERING THE CURRENT CONVECTION OVER THAT STATE AND SOUTHEAST KANSAS. THE NEXT IMPULSE IS VISIBLE ALREADY OVER SOUTHEAST NEW MEXICO. INITIALLY...PRECIPITATION WILL AFFECT MAINLY THE NORTHWEST SECTIONS OF ARKANSAS...THEN FOCUS WILL SHIFT FARTHER SOUTH WITH NEXT IMPULSE RIDING IN THE SOUTHWESTERLY FLOW ALOFT. A SURFACE...DOUBLE BARRELED LOW WILL BE CROSSING THE STATE...THIS WILL SHIFT THE AREA OF HEAVIER PRECIPITATION TO THE SOUTH AS WELL. EXCESSIVE RAINFALL DISCUSSION AGREES WITH THIS THINKING...BUT LEAVING OPEN THE POSSIBILITY OF HEAVY RAIN MORE TO THE NORTH. TEMPERATURES WILL BE DROPPING TO SOMEWHAT BELOW NORMAL FOR NEXT COUPLE OF DAYS UNDER THE COOLER FLOW FROM THE NORTH. NORMAL TEMPERATURES WILL RETURN BY MID WEEK. && .LONG TERM... STRONG UPPER TROF WILL BE PASSING OVER THE AREA MONDAY NIGHT INTO TUESDAY AND COLD SURFACE HIGH WILL BE IN THE AREA. THIS SHOULD MAKE MONDAY NIGHT THE COLDEST NIGHT. WILL BE CLOSE TO FREEZING IN THE NORTH AND ARKANSAS RIVER VALLEY WHILE OTHER AREAS WILL LIKELY BE IN THE MID 30S. UPPER RIDGING BUILDS IN LATER IN THE WEEK AND THIS SHOULD RESULT IN A WARMING TREND. A WEAK FRONT MOVES ACROSS TUESDAY NIGHT AND WEDNESDAY WITH MODERATE MOISTURE BUT IT LOOKS INSUFFICIENT AT THIS TIME TO MENTION A CHANCE OF RAIN. THIS MAY TEMPER THE WARMING A LITTLE WEDNESDAY BUT THINGS SHOULD WARM CONSIDERABLY LATER IN THE WEEK. PATTERN FOR NEXT FRIDAY LOOKS FAVORABLE FOR MAXES IN THE 80S IN CENTRAL AND SOUTHERN SECTIONS WITH SOUTHWEST WINDS AROUND THE SURFACE HIGH AND DEVELOPING LOW PRESSURE TO THE WEST. UPPER TROF APPROACHES FRIDAY NIGHT WITH MOISTURE INCREASE AND THIS WILL LIKELY HOLD TEMPS IN 60S IN CENTRAL AND SOUTH. && .PRELIMINARY POINT TEMPS/POPS... LITTLE ROCK AR 74 55 62 45 / 30 60 60 40 HARRISON AR 65 46 53 38 / 40 80 80 40 HOT SPRINGS AR 76 55 64 45 / 40 60 60 40 PINE BLUFF AR 77 57 65 46 / 30 50 60 50 MOUNTAIN HOME AR 66 46 55 38 / 40 80 80 40 MONTICELLO AR 79 58 66 47 / 30 50 60 50 SEARCY AR 70 54 61 43 / 30 70 70 40 MOUNT IDA AR 77 54 62 45 / 40 60 60 40 RUSSELLVILLE AR 71 51 58 42 / 40 70 70 40 && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && 32/29
Hazardous weather outlook, Apr 9, 5:25 PM CDT, 2 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 525 PM CDT FRI APR 9 2004 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-101000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 525 PM CDT FRI APR 9 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TONIGHT AN UPPER LEVEL LOW WILL MOVE ACROSS NORTHERN ARKANSAS AND SOUTHERN MISSOURI THIS EVENING. ANOTHER UPPER LEVEL LOW WILL PASS OVER SOUTHERN ARKANSAS LATE TONIGHT. SHOWERS AND THUNDERSTORMS WILL BE PREVALENT OVER NORTHERN...CENTRAL AND WESTERN ARKANSAS THIS EVENING...WITH SOME STORMS POSSIBLY BECOMING SEVERE. THE MAIN THREAT WITH THESE STORMS WILL BE LARGE HAIL. ISOLATED STRONG AND DAMAGING WINDS WILL ALSO BE POSSIBLE. AS THE SECOND UPPER LEVEL LOW PASSES OVER SOUTHERN ARKANSAS LATE TONIGHT...STRONG TO SEVERE THUNDERSTORMS MAY AGAIN BE POSSIBLE IN THAT AREA. AGAIN...THE PRIMARY THREAT WILL BE LARGE HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY LOW PRESSURE WILL REMAIN TO THE WEST OF THE AREA SATURDAY WITH A SOUTHERLY WIND FLOW CONTINUING. A SERIES OF WEAK UPPER LEVEL LOWS WILL AFFECT THE AREA ON SATURDAY WITH A CONTINUING CHANCE OF SHOWERS AND THUNDERSTORMS. A FEW STORMS MAY BECOME SEVERE OVER EXTREME SOUTHERN ARKANSAS. SHOWER AND THUNDERSTORM ACTIVITY WILL BEGIN TO DECREASE SATURDAY NIGHT. A FEW SHOWERS WILL REMAIN OVER EASTERN AND SOUTHEASTERN ARKANSAS EARLY SUNDAY MORNING. COOLER AIR IS FORECAST TO OVERSPREAD ARKANSAS EARLY NEXT WEEK. THE NORTHERN AND WESTERN PARTS OF THE STATE COULD EXPERIENCE LOW TEMPERATURES IN THE LOWER AND MID 30S BOTH ON MONDAY AND TUESDAY MORNINGS. PERSONS WITH TENDER OUTDOOR VEGETATION SHOULD MONITOR LATER FORECASTS OVER THE WEEKEND FOR FURTHER UPDATES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY TONIGHT...AND POSSIBLY AGAIN ON SATURDAY. 22
In the hours before
Local storm report, Apr 9, 7:11 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
711 PM CDT FRI APR 09 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0708 PM HAIL 3 E WALDRON 34.90N 94.04W
04/09/2004 1.00 INCH SCOTT AR PUBLIC
HAIL UP TO THE SIZE OF QUARTERS.
&&
28The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 7:40 PM CDT | Severe Thunderstorm Warning | LZK | Yell | 35 min |
| Apr 9, 8:16 PM CDT | Tornado Warning | LZK | Polk | 29 min |
| Apr 9, 8:30 PM CDT | Tornado Warning | LZK | Montgomery, Pike | 45 min |
| Apr 9, 8:32 PM CDT | Severe Thunderstorm Warning | LZK | Perry, Saline | 58 min |
| Apr 9, 9:15 PM CDT | Tornado Warning | LZK | Clark, Pike | 50 min |
| Apr 9, 9:17 PM CDT | Severe Thunderstorm Warning | LZK | Pulaski | 58 min |
| Apr 9, 9:30 PM CDT | Severe Thunderstorm Warning | LZK | Grant, Saline | 45 min |
| Apr 9, 9:43 PM CDT | Severe Thunderstorm Warning | LZK | Lonoke | 47 min |
| Apr 9, 10:03 PM CDT | Severe Thunderstorm Warning | LZK | Jefferson | 57 min |
| Apr 9, 10:07 PM CDT | Severe Thunderstorm Warning | LZK | Clark | 28 min |
| Apr 9, 10:15 PM CDT | Severe Thunderstorm Warning | LZK | Dallas | 50 min |
| Apr 10, 10:44 AM CDT | Severe Thunderstorm Warning | LZK | Clark, Dallas | 61 min |
| Apr 10, 5:26 PM CDT | Severe Thunderstorm Warning | LZK | Dallas | 49 min |
| Apr 10, 6:53 PM CDT | Severe Thunderstorm Warning | LZK | Cleveland | 27 min |
Nearby
Tornado Warnings in Arkansas, 2004Every tornado warning in 2004Tornadoes in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.